New York, 2008

Damaging Winds in New York, June 6, 2008

June 6, 2008 · NWS BUF · 2 events in 1 county or zone

A warm front stalled across Lake Ontario and southern Ontario during the evening hours. A thunderstorm complex moved along the warm front during the wee hours of the morning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$27,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A warm front stalled across Lake Ontario and southern Ontario during the evening hours. A thunderstorm complex moved along the warm front during the wee hours of the morning. These storms dropped southeast across Lake Ontario and affected central New York between 2:30 and 5:00 a.m. Most of these produced heavy rain but the trailing storm was particularly strong with abundant lightning. The winds associated with this storm downed trees and power lines over parts of Oswego county including Fulton and Central Square.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 6, 1:30 AM EST, 43 minutes earlier.

Area forecast discussion, Jun 6, 1:30 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
230 AM EDT FRI JUN 6 2008

.SYNOPSIS...
A STRONG RIDGE WILL BUILD ACROSS THE EASTERN THIRD OF THE COUNTRY
TODAY...THEN WILL REMAIN INTACT THROUGH THE WEEKEND AND INTO MONDAY.
THIS WILL RESULT IN OUR FIRST REAL TASTE OF SUMMERTIME HEAT AND
HUMIDITY... WITH TEMPERATURES AVERAGING SOME 10 TO 15 DEGREES ABOVE
NORMAL THROUGH EARLY NEXT WEEK.

A COOL FRONT IS THEN EXPECTED TO CROSS THE AREA ON TUESDAY AND BRING
A BRIEF RESPITE FROM THE HEAT AND HUMIDITY...BEFORE THE UPPER RIDGE
REBUILDS LATER IN THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SHOWERS AND THUNDERSTORMS CONTINUE TO ROLL ALONG WARM FRONT IN MCS
TYPE FASHION EARLY THIS MORNING...FOCUSING ON SRN ONTARIO AND LK
ONTARIO...WITH SOUTHERN EDGE BRUSHING MONROE TO WAYNE COS AS OF
05Z. THIS ACTIVITY IS DEPICTED WELL ON BOTH NAM AND GFS MODELS AND
SHOULD BE CLEAR OF OUR EASTERNMOST ZONES BY 10-11Z...BUT NEXT
SEVERAL HOURS WILL SEE SOME LOCALLY HEAVY DOWNPOURS...PERHAPS 1 TO
2 INCHES...FROM OSWEGO TO JEFF/LEWIS COS. WILL KEEP AN EYE ON THIS
BUT FFG QUITE HIGH...OVER 3 INCHES IN 6 HRS.

FURTHER WEST...DISTINCT DRYING EVIDENT ON WV LOOP FROM ABOUT BUF
WESTWARD NOW AND THIS SHOULD PRECLUDE ANY MORE ROGUE CONVECTION
OVER FAR WEST REST OF NIGHT AS WE GET FIRMLY IN WARM AIR. TEMPS
WILL ACTUALLY RISE A BIT WELL INTO 70S DURING TH PREDAWN HOURS ALONG
LAKE PLAIN UNDER SOUTHERLY FLOW.

SURFACE AND UPPER RIDGING INCREASES ON FRIDAY AS A SUBTROPICAL HIGH
BUILDS INTO THE CAROLINAS AND MID ATLANTIC STATES...EXTENDING OVER
MOST OF THE EASTERN U.S. HIGH HEAT AND HUMIDITY WILL ALSO BUILD
ACROSS THE AREA ON FRIDAY WITH MANY LOCALES REACHING OR EXCEEDING
RECORD TEMPS. THE APPARENT TEMPERATURES WILL ALSO BE VERY HIGH WITH
HEAT INDICES REACHING THE UPPER 90S OVER MUCH OF THE MIDDLE GENESEE
VALLEY TO THE FINGER LAKES...AND FOR THE BUFFALO/NIAGARA AREAS AWAY
FROM THE COOLING INFLUENCE OF THE LAKES. THERE WILL BE ENOUGH
TEMPERATURE DIFFERENCE BETWEEN THE LAKES AND THE LAND TO DEVELOP A
LAKE BREEZE WITHIN A FEW MILES OF BOTH LAKES ERIE AND
ONTARIO...WHERE HIGH TEMPS WILL BE SEVERAL DEGREES COOLER THAN THE
INLAND AREAS. MAY CARRY CHC POPS EARLY IN MORNING FOR JEFF/LEWIS
DEPENDING ON PROGRESS OF MCS.

TONIGHT WILL BE DRY WARM AND MUGGY. UPPER RIDGE FLATTENS A BIT
THOUGH AND ALLOWS A WEAKENING SFC BOUNDARY TO APPROACH NEAR 12Z
SAT. WILL INTRODUCE SLGT CHC POPS FAR WEST ONLY TOWARD DAYBREAK.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A WEAK SHORTWAVE TROUGH WILL MOVE ACROSS THE TOP OF THE STRONG UPPER
RIDGE ON SATURDAY AND FLATTEN IT A BIT...WHILE DRAGGING A WEAK
FRONTAL BOUNDARY ACROSS OUR REGION IN THE PROCESS. LOW CHANCE POPS
HAVE BEEN LEFT IN PLACE TO COVER THE PASSAGE OF THIS FEATURE...WHICH
COULD TOUCH OFF A FEW SHOWERS AND THUNDERSTORMS GIVEN THE VERY WARM
AND HUMID AIRMASS THAT WILL BE IN PLACE ACROSS THE AREA. THAT
SAID...THE DAY WILL CERTAINLY NOT BE A WASHOUT...AND WILL MORE THAN
LIKELY BE MORE DRY THAN WET.

DUE TO THE INCREASED CLOUD COVER ASSOCIATED WITH THE PASSING
BOUNDARY...AND SLIGHTLY LOWER 925/850 TEMPERATURES...HIGH
TEMPERATURES ON SATURDAY WILL BE A FEW DEGREES LOWER THAN ON
FRIDAY...WITH THE COOLING ENHANCED A LITTLE IN THE BUF/ART AREAS BY
A MORE PRONOUNCED SOUTHWESTERLY FLOW OFF LAKES ERIE AND ONTARIO.
THAT SAID...IT WILL STILL BE QUITE WARM AND HUMID.

SATURDAY NIGHT AND SUNDAY...THE AFOREMENTIONED FRONTAL BOUNDARY WILL
LIFT BACK ACROSS THE AREA FROM SOUTHWEST TO NORTHEAST...AS THE UPPER
RIDGE REBOUNDS BEHIND THE DEPARTING SHORTWAVE. WHILE THE SHORT TERM
MODELS /PARTICULARLY THE GFS/ ARENT OVERLY IMPRESSED WITH
PRECIPITATION POTENTIAL WITH THIS FEATURE...BOTH THE NAM AND GFS DO
INDICATE A 35-40 KNOT WESTERLY LOW LEVEL JET DEVELOPING ALONG THIS
BOUNDARY AS IT LIFTS BACK INTO THE AREA SATURDAY NIGHT...WITH
WESTERN NY SITUATED AT THE NOSE OF THIS JET...IN A FAVORABLE REGION
OF LOW LEVEL CONVERGENCE. GIVEN THIS FACTOR...THE STILL WARM AND
HUMID NATURE OF OUR AIRMASS...AND THE FACT THAT IT WILL BE NIGHTTIME
/A TIME TYPICALLY MORE FAVORABLE FOR WARM FRONTAL CONVECTION/...FEEL
IT IS WORTHWHILE TO GO A BIT ABOVE GUIDANCE AND INSERT LOW CHANCE
POPS TO COVER THE PASSAGE OF THE WARM FRONT SATURDAY NIGHT AND
SUNDAY MORNING. AS SUCH...I HAVE BROUGHT A BAND OF CHC POPS INTO THE
WEST DURING THE LATE EVENING AND OVERNIGHT HOURS SATURDAY
NIGHT...BEFORE LIFTING THIS FEATURE NORTHEAST ACROSS THE REMAINDER
OF THE AREA SUNDAY MORNING. WITH THE PASSAGE OF THE WARM
FRONT...HAVE THEN DROPPED POPS BACK TO THE SLIGHT CHANCE RANGE FROM
SOUTHWEST TO NORTHEAST DURING THE MORNING AND AFTERNOON.

TEMPERATURES ON SUNDAY WITH 850 MB TEMPS WARMING TO THE +18/+19C
RANGE IN THE WAKE OF THE WARM FRONT...WHICH SHOULD SUPPORT
WIDESPREAD HIGH TEMPS IN THE UPPER 80S/LOWER 90S...WITH SLIGHTLY
COOLER READINGS FOUND NORTHEAST OF THE LAKES ONCE AGAIN.

WITH THE WARM FRONT NORTH OF THE AREA...SUNDAY NIGHT SHOULD
GENERALLY BE ANOTHER SULTRY AND GENERALLY RAIN FREE NIGHT...WITH THE
POSSIBLE EXCEPTION OF THE NORTH COUNTRY WHICH WILL BE CLOSER TO THE
AFOREMENTIONED BOUNDARY OVER ONTARIO. WILL MAINTAIN LOW CHANCE POPS
FOR THIS AREA...SLIGHT CHANCE OR LESS EVERYWHERE ELSE.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A STALLED FRONTAL BOUNDARY OVER SOUTHERN ONTARIO FROM THE WEEKEND
WILL REMAIN IN PLACE MONDAY AND MONDAY EVENING...WITH STRONG UPPER
RIDGING REMAINING IN CONTROL ACROSS NEW YORK STATE. THIS WILL ALLOW
850 MB TEMPS TO REMAIN IN THE UPPER TEENS TO NEAR 20C...WITH
SUMMERTIME HEAT AND HUMIDITY CONTINUING ALONG WITH ONLY A SLIGHT
CHANCE FOR ANY CONVECTION.

A SHORTWAVE IS THEN FORECAST TO CROSS ONTARIO LATER MONDAY NIGHT AND
TUESDAY...WHICH SHOULD DRAG THE BOUNDARY ACROSS OUR AREA. THIS WILL
RESULT IN SCATTERED CONVECTION ON TUESDAY...WITH COOLER AND LESS
HUMID AIR THEN SAGGING ACROSS THE REGION FOR TUESDAY NIGHT
THROUGH THURSDAY.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
MASSIVE AREA OF CONVECTION WILL PLAGUE THE EASTERN LAKE ONTARIO
REGION THROUGH ABOUT 10-11Z THIS MORNING. WILL CARRY NEAR CONSTANT
THUNDERSTORMS AT THE KART TERMINAL. THE LAST OF THE ACTIVITY WAS
IN THE PROCESS OF EXITING KROC AS OF 06Z...OTHERWISE LOOK FOR VFR
CONDITIONS OVER THE WESTERN SITES THROUGH THE PERIOD WITH A DECENT
SOUTH TO SOUTHWEST BREEZE AND ONLY SOME CIRRUS THROUGH 12Z SAT.
CONDITIONS SHOULD IMPROVE TO VFR AT KART BY MID MORNING TODAY.

OUTLOOK...
SATURDAY...VFR...CHANCE TSRA.
SUNDAY...VFR...CHANCE SHRA/TSRA IN THE MORNING.
MONDAY...VFR.
TUESDAY...VFR/MVFR IN SHRA/TSRA.

&&

.MARINE...
NO MARINE FLAGS ARE EXPECTED THROUGH THE UPCOMING WEEKEND.

FOLLOWING THE PASSAGE OF A WARM FRONTAL BOUNDARY AND ASSOCIATED
THUNDERSTORM ACTIVITY EARLY THIS MORNING...HIGH PRESSURE WILL REMAIN
ACROSS THE AREA TODAY THROUGH MONDAY. THIS WILL RESULT IN A LIGHT TO
MODERATE SOUTHWESTERLY FLOW PERSISTING THROUGH THIS PERIOD...ALONG
WITH CORRESPONDINGLY FLAT TO MODEST SEAS.

THUS...OUTSIDE OF THE LOW CHANCE FOR THUNDERSTORMS ASSOCIATED WITH A
WEAK FRONTAL BOUNDARY SATURDAY AND SUNDAY...BOTH LAKES SHOULD
FEATURE GOOD BOATING CONDITIONS THIS WEEKEND.

&&

.CLIMATE...
TODAY THROUGH MONDAY WILL FEATURE VERY WARM AND HUMID CONDITIONS
ACROSS THE REGION. IN FACT...SOME RECORD MAX TEMPS AND RECORD HIGH
MINMIUM TEMPS WILL LIKELY BE ESTABLISHED IN THE PROCESS. HERE IS A
LIST OF THE CURRENT RECORDS THAT WILL BE THREATENED.

FOR MAX TEMPS...
            FRIDAY         SAT         SUN          MON
BUFFALO    90(1955)      86(2007)    91(1968)     90(2005)
ROCHESTER  94(1925)      91(1955)    92(2007)     92(1950)

FOR 24 HOUR MIN TEMPS
            FRIDAY         SAT         SUN          MON
BUFFALO    69(1984)      71(1984)    75(1984)     72(1984)
ROCHESTER  74(1899)      72(1925)    72(1984)     74(1984)

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...SFM/WCH
SHORT TERM...JJR
LONG TERM...JJR/RSH
AVIATION...SFM
MARINE...JJR/RSH
CLIMATE...RSH
Hazardous weather outlook, Jun 5, 10:44 AM EST, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1144 AM EDT THU JUN 5 2008

NYZ001>008-010>014-019>021-085-061545-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1144 AM EDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS INCLUDED WESTERN AND NORTH CENTRAL
NEW YORK IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS
AFTERNOON AND TONIGHT. WHILE THE OVERALL PROBABILITY OF SEVERE
THUNDERSTORMS IS LOW...THERE IS THE CHANCE THAT A FEW STORMS COULD
PRODUCE LOCALLY STRONG WINDS AND PEA TO NICKEL SIZED HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

IT WILL BE HOT AND HUMID ACROSS THE REGION ON FRIDAY...WITH THE
COMBINATION OF 90 DEGREE PLUS TEMPERATURES AND HIGH HUMIDITY
PRODUCING APPARENT TEMPERATURES CLOSE TO 100. THIS WILL
ESPECIALLY BE THE CASE ACROSS THE GENESEE VALLEY AND FINGER LAKES
REGIONS WHERE AFTERNOON TEMPERATURES COULD EASILY REACH INTO THE
MID 90S.

IT MAY BE NECESSARY AT A LATER TIME TO ISSUE EXCESSIVE HEAT
ADVISORIES FOR PARTS OF THE REGION FOR FRIDAY AFTERNOON.

THE SUMMER-LIKE HEAT WILL THEN PERSIST THROUGH THE WEEKEND...
ALTHOUGH THE HIGHEST TEMPERATURES ARE EXPECTED ON FRIDAY. SOME
RECORD HIGH TEMPERATURES WILL BE POSSIBLE FRIDAY THROUGH THE
WEEKEND...WITH RECORD HIGH OVERNIGHT MINIMUMS ALMOST A CERTAINTY
FOR MANY AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-061545-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1144 AM EDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS PLACED MOST OF LAKES ERIE AND
ONTARIO IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR TODAY AND
TONIGHT. WHILE THE OVERALL PROBABILITY OF SEVERE THUNDERSTORMS IS
LOW...THERE IS THE CHANCE THAT A FEW STORMS COULD PRODUCE STRONG
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Jun 5, 9:10 PM EST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1010 PM EDT THU JUN 5 2008

NYZ001-002-010-011-060315-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA
1010 PM EDT THU JUN 5 2008

AN AREA OF HEAVY THUNDERSTORMS WITH WIND GUSTS TO 50 MPH ARE
POSSIBLE ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING OVER
NORTHEAST ERIE COUNTY AROUND AKRON, RAPIDS IN SOUTHEAST NIAGARA
COUNTY, ALABAMA IN GENESEE COUNTY AND SOUTH OF MEDINA THROUGH
1045 PM. RAINFALL RATES OF AN INCH AN HOUR WILL CAUSE PONDING ON
AREA ROADS.

JJP
Special weather statement, Jun 5, 9:28 PM EST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1028 PM EDT THU JUN 5 2008

NYZ007-008-060415-
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
1028 PM EDT THU JUN 5 2008

...THUNDERSTORMS WITH LOCALLY HEAVY RAIN AND GUSTY WINDS TO MOVE
EAST ACROSS THE REGION THROUGH 1130 PM...

AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS
NORTHERN JEFFERSON AND LEWIS COUNTIES THROUGH MIDNIGHT. VERY
HEAVY RAIN OF AN INCH TO 1.5 INCHES AN HOUR COULD CAUSE SOME URBAN
AND POOR DRAINAGE FLOODING ALONG WITH WIND GUSTS TO 45 TO 50 MPH
AND POSSIBLY SMALL HAIL.

JJP
Local storm report, Jun 5, 11:04 PM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1204 AM EDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     ROCHESTER               43.17N 77.62W
06/05/2008                   MONROE             NY   LAW ENFORCEMENT

            ROOF BLOWN OFF BUILDING

&&

JPACE
Special weather statement, Jun 6, 1:02 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
202 AM EDT FRI JUN 6 2008

NYZ006>008-060815-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
202 AM EDT FRI JUN 6 2008

...STRONG THUNDERSTORMS TO MOVE ACROSS THE REGION...

NUMEROUS SHOWERS AND THUNDERSTORMS COVERED THE EASTERN LAKE
ONTARIO COUNTIES AT 2 AM THIS MORNING. A FEW STRONGER STORMS OVER
CENTRAL LAKE ONTARIO WILL MOVE ACROSS OSWEGO COUNTY BETWEEN 3 AND
4 AM. LOOK FOR LOCALLY HEAVY DOWNPOURS...FREQUENT LIGHTNING...
GUSTY WINDS AND POSSIBLE SMALL HAIL WITH THESE STORMS. MUCH OF THE
REGION COULD CATCH BETWEEN ONE AND TWO INCHES OF RAIN THROUGH 4 AM
SO BE ON THE ALERT FOR PONDING IN LOWLYING AREAS. EXERCISE
CAUTION IN DRIVING OVERNIGHT.

SFM

The radar

The Ft Drum radar (KTYX), 77 km away, was scanning. The volume nearest the first event began at 07:13 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Oswego

When
June 6, 2:13 AM EST
Where
Oswego County, Fulton
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
Law Enforcement
Coordinates
43.320, -76.420

Thunderstorm Wind, Oswego

When
June 6, 2:31 AM EST
Where
Oswego County, 0.85 mi NE of Central Square
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
43.290, -76.140

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2008Every state in 2008This day in weather historyWarnings in New York, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121651, 121652.